|Atzanavir,Ritonavir and Truvanda = Risks to Liver (Hepatotoxicity)
Nov 25, 2012
I am very stressed-up by the combination drugs of Atzanavir,Ritonavir and Truvanda that will cause liver and maybe kidney problems to my bf health. He has switched to this drug combination about less than 1 year ago and his doctor has indicated this drug may cause a yellowish colour in eyes and also liver problems.
He is tolerant of this drug combination and it keeps his VL undetectable and CD4 Count stable. However, liver conditions seems not to be in a very good condition and may need check again in his next blood test. His doctor also instructed him to take a urine test in his next check-up.
What I can do on my part is to ensure that he is on a healthy diet which includes more fruits and vegetables. He has since stopped having deep-fried and fast food. He has a good appetite and everything else is perfectly fine. Just that I hope I can do as much as I could to ensure his liver is in good health and live as well as possible. Still, I could not stop him of taking his medications which he needs to take it daily basis to ensure VL and CD4 Count are at control levels.
He also go to his regular check-up every 4 months where his medications and health condition are monitored closely with his regular doctor.
However, I am quite stressed-up by how his doctor could help? I am worried. Please advise, thank you so much.
| Response from Dr. Holodniy
It actually sounds like things are going quite well with this regimen and his CD4 and viral load response. You don't indicate what the "liver condition" is specifically, so it is difficult to know if there should be cause for concern or not. I think what you are doing for him currently is all great. Always good to avoid any other harmful medications or over-the-counter products that could affect the liver.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.